Ask a doctor

I Got 20 Units Injected for Frown Lines Yesterday Have a Red Line on Each Side of Nose Now

This is the first time have gotten Botox and the lines look almost like a rash. Both sides are about an inch and a half long. It is ilke someone drew a line from my elevens right down the front of my face from the cheeks to the nostril. Also some surface numbness. Is this normal?

Doctor Answers (12)

Sounds more like you have eczema rather than a reaction to botox...

+1

it's highly unlikely that you would develop any sort of reaction to the product within such a short period...more likely it's a flare of seborrheic dermatitis...a form of eczema...probably due to stress or something in the family...most likely will resolve with some o-t-c cortisone...but to make certain, go back and see your doctor...
 


Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Red lines after botox

+1

I can not make sense as to what has occurred after your Botox. Was it in fact botox or a filler? Was this Allergan FDA approved Botox? You should see your doctor right away.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Red line on each side of nose after Botox injection for frown lines.

+1

The pattern that you describe sounds bizzare.

The numbness is a little worrisome.

If all doesn't return to normal within 24 hours, contact the Dr who gave you the injections.

Always make sure that you are being treated by an experienced, Board Certified Dermatologist or Plastic Surgeon.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

You might also like...

Palm beach gardens botox side effects

+1
In the many thousands of botox injections that I have performed, I have not come across the red lines on the sides of the nose that you are describing. While it is not uncommon to experience some swelling and redness at the site of the injection, this usually resolves within 30 minutes. If this does not get better within 24 hours of injection, I would recommend contacting your doctor immediately. You should also contact the. Botox consumer line to notify them as well.

Anita Mandal, MD
Palm Beach Facial Plastic Surgeon

I Got 20 Units Injected for Frown Lines Yesterday Have a Red Line on Each Side of Nose Now

+1

Sounds very normal and I bet today things are much better. Always call the injector's office to inform them of any issues or questions. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Abnormal result after Botox injection can have other causes.

+1

You report something very unusual after Botox. I suggest you see your doctor/injector. The red streaks don't represent the usual lymphatic drainage even if the Botox was contaminated which hopefully it was not. See a doc re this where a hands on exam may help more than we can over the internet.

Harlow Hollis, MD
Victoria Plastic Surgeon
4.0 out of 5 stars 2 reviews

Side effects after Botox

+1

What is being described is unusual and concerning since what is observed appears to be a reaction extending away from the treatment area.  We recommend contacting your injector to make them aware and allow he/she an opportunity to evaluate you.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Unusual Effect From Botox

+1

The symptoms you are describing sound very unusual for Botox injections. If things do not quickly improve over the next few days you should return to your injecting physician for a follow up examination. It's often a good idea for first time Botox patients to return a few weeks after their treatment to make certain they have gotten the results they expected.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Red lines

+1

Many patients get some redness at the injection site which often disappears within an hour. You may be having a more exaggerated reaction to the trauma of the injection. Try ice and antihistamines. It should go away easily in the next day or two.

Michael L. Schwartz, MD
West Palm Beach Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

The redness will be temporary.

+1

Some redness may be present from the injections themselves.  This should be temporary and will likely clear up quite quickly within just a few days.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.